Aug 10, 2005
Greetings Dr. Young In 1996 I had an original CD4 of 26, Viral load of 750,000+, with PCP, MAC,and Thrush. I started regimen with 800mg Crixivan three time daily, 150 mg Videx twice day, 150 mg epivir twice aday. Initially I suffered from Peripheral Neuropathy of feet and hands, and a slight onset of photophobia. My viral load has always been undectable with a CD4 of 250. Three months ago my photophobia became excessive for no apparent reason. My "wisdom of the body" believes it to be from the Videx. I dont have imperical data of any kind so, my doctors think i'm just crazy. so keeping that in mind, I'm ready to change my HAART protocal. Would Epzicom and Sustiva be a good choice? Or Truvada with Lexiva? I'm still confused about my options. I would love to dose once aday!!! As you know I'm doing it 5 times aday now. I need my vision restored, without it, I'm no longer permitted on the flight deck. Sincerely:
| Response from Dr. Young
Dear Crix Fan Flyer--
Thanks for your post.
From what I've been able to gather, only indinavir (Crixivan) has been reported (only once, at that) to cause photophobia. So, if I had to implicate one of your medications, Crix would be it. Are you taking other medications? Perhaps the culprit lies somewhere else.
It sounds like you're a long-term trooper on your first Crix-based HAART regimen. As such, you'd do well on any number of other combinations. Epzicom or Truvada with efavirenz (Sustiva) or fosamprenavir (Lexiva) would be fine, and offer once-daily, entirely food and drink restriction-free regimens.
Since you're already tolerating a PI-based regimen, I doubt that you'd have any problems with the fosamprenavir regimen-- Epzicom has been more extensively evaluated with Lexiva (compared with Truvada); I'm also generally a fan of using PIs with ritonavir (Norvir) boosting. Indeed, this is required to achieve once-daily dosing with this PI.
Good luck, good health and keep on flying. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.